Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 162, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 28, 2011, 8:53 PM EDT for Broome County, Chenango County, Delaware County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 8:53 PM EDT (00:53 UTC)
- Expired
- Jun 28, 2011, 10:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Chenango County, NY, Delaware County, NY
The radar
The Binghamton radar (KBGM), 70 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS51 KBGM 290053
SVRBGM
NYC007-017-025-290200-
/O.NEW.KBGM.SV.W.0162.110629T0053Z-110629T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
853 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROOME COUNTY IN CENTRAL NEW YORK...
EXTREME SOUTH CENTRAL CHENANGO COUNTY IN CENTRAL NEW YORK...
CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
* UNTIL 1000 PM EDT.
* AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SANFORD...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEPOSIT BY 902 PM EDT...
WALTON BY 936 PM EDT...
WALTON BY 938 PM EDT...
COLCHESTER BY 942 PM EDT...
9 MILES NORTH OF CORBETT BY 948 PM EDT...
7 MILES NORTH OF DOWNSVILLE BY 950 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4195 7493 4204 7566 4222 7569 4224 7486
4199 7484
TIME...MOT...LOC 0053Z 264DEG 24KT 4214 7552
$$
MLJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:09 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 28, 7:09 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 709 PM EDT TUE JUN 28 2011 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA TONIGHT...BRINGING A FEW SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL SLOWLY BUILD OVER THE REGION WEDNESDAY AND THURSDAY...WITH DRY...COOLER...AND LESS HUMID WEATHER. STARTING FRIDAY AND LASTING INTO NEXT WEEKEND...IT APPEARS THAT HEAT AND HUMIDITY WILL GRADUALLY RETURN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 215 PM UPDATE... STILL EXPECTING A BKN LN OF SHRA/TSRA TO MARCH THROUGH CNTRL NY/NE PA LATE THIS AFTN/ERLY EVE. COMBINATION OF UNSTABLE AMS (1000-1500 ML CAPES) AND IMPROVING DEEP-LYRD SHEAR (0-6 KM VALUES OF 30-35 KT) COULD BE ENOUGH FOR A FEW STG/SVR STORMS...SPCLY IN VIEW OF FORCING FROM UPPER-LVL TROUGH/SFC FRNT. LATER TONIGHT...AFTER 03Z...AS FROPA OCCURS FROM W TO E...SHRA SHOULD COME TO AN END...WITH SKIES BECOMING PTLY CLDY. DESPITE LCLLY WET GRND FROM RAINFALL...LWRG DEW PTS/DRYING ALOFT SHOULD PRECLUDE MUCH IN THE WAY OF FOG FORMATION OVERNIGHT/EARLY WED. 1 PM UPDATE... AS EXPECTED...TSRA ARE FORMING ACROSS WRN NY/PA AND BACK OVER SRN ONT ATTM...COINCIDENT WITH LK BREEZE CONV BNDRYS AND THE MAIN SYNOPTIC COLD FRNT. ALSO AS ANTICIPATED...CLDS ARE IN THE PROCESS OF THINNING OUT...WITH DRY AIR ALOFT ADVANCING INTO THE NORTHEASTERN U.S. AS OF 16Z...ML CAPES HAVE REACHED 500-1000 ACRS THE WRN HALF OF NY/PA...WITH SOME FURTHER DESTABILIZATION EXPECTED THIS AFTN (LKLY REACHING 1000-1500). THROUGH EARLY AFTN...VERT SHEAR SHOULD REMAIN WEAK...BUT THIS MAY ALSO INCREASE LTR IN THE DAY...AS A LRG SCALE UPPER-LVL TROUGH APPCHS. BOTTOM LN...STILL ANTICIPATING AN INCRS IN SHRA/TSRA WITH TIME...WITH POPS IN THE LKLY/NUMEROUS RANGES BETWEEN ABOUT 21Z AND 02Z. CONVECTION SHOULD MOVE TO THE E THEREAFTER...FOLLOWING SFC FROPA. BEST CHC OF STG/SVR STORMS WOULD PROBABLY BE LATER IN THE DAY...AS SHEAR IMPROVES. SPC HAS ADDED OUR CWA TO THE SLGT RISK AREA FOR SVR THIS AFTN/EVE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... 230 PM UPDATE... STILL A QUIET PD FORESEEN OVERALL. LINGERING UPPER-LVL TROUGH FROM SERN CANADA INTO NRN NEW ENG/NE NY ON WED MAY TOUCH OFF A FEW DIURNALLY ENHANCED SHRA/TSRA...PRIMARILY ACROSS THE NRN FINGER LKS/MOHAWK VLY/SRN TUG HILL ZNS. MAINLY DRY WX ANTICIPATED ELSEWHERE. WED NGT THROUGH FRI...HEIGHTS BUILD ACROSS THE ERN U.S...AS A RIDGE EXPANDS FROM THE MIDDLE OF THE COUNTRY. THIS SHOULD LEAD TO RAIN-FREE CONDITIONS...WITH A DAY TO DAY WARMING TREND IN TEMPS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A WARM FRONT FRONT PASSAGE IS STILL FORECAST FOR FRIDAY NIGHT WITH THE COLD FRONT MOVING THROUGH SATURDAY. THIS BRINGS CHANCES OF SHOWERS AND THUNDERSTORMS. SOME LINGERING SHOWERS MAY EXIST INTO EARLY SUNDAY WITH THE UPPER TROF MOVING ACROSS. ZONAL FLOW SETS UP ALLOWING FOR FAST MOVEMENT OF SHORT-WAVES ACROSS THE AREA. TIMING BECOMES LESS CERTAIN BUT THE CHANCE OF SCATTERED SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS RETURN FOR THE FOURTH OF JULY AND TUESDAY. TEMPERATURE FIELDS LOOK TO BE SEASONAL FOR THIS TIME OF YEAR WITH DAYTIME READINGS IN THE LOW TO MID 80S AND LOWS IN THE MID 50S-MID 60S. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... SCATTERED THUNDERSTORMS MAINLY EAST OF I-81 WILL CONTINUE FOR THE NEXT 2 TO 3 HOURS. TERMINALS WHICH RECEIVED A LOT OF RAIN EARLIER WILL BE MOST PRONE TO LIGHT FOG FORMATION OVERNIGHT. WE ARE FORECASTING MVFR VISIBILITIES IN FOG AT ELM, ITH, AVP, AND BGM. WINDS BEHIND A COLD FRONT WILL INCREASE OUT OF THE WEST AT 10 TO 15 KNOTS MID-MORNING WEDNESDAY. A FEW HIGHER GUSTS ARE POSSIBLE. OUTLOOK... WEDNESDAY NIGHT THRU FRI NIGHT...VFR...EXCEPT IFR VALLEY FOG EARLY AM. SAT INTO SUN...MVFR PSBL IN SHOWERS AND TSTMS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...BMW AVIATION...DJP
Hazardous weather outlook, Jun 28, 1:24 PM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 437 AM EDT TUE JUN 28 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 438 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY AND CONTINUE THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND BRIEF HEAVY DOWNPOURS LATE THIS AFTERNOON OR THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MSE
In the hours before
Local storm report, Jun 28, 8:01 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 2 E WHITNEY POINT 42.33N 75.93W
06/28/2011 M1.70 INCH BROOME NY TRAINED SPOTTER
&&
MJNLocal storm report, Jun 28, 8:03 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 2 E WHITNEY POINT 42.33N 75.93W
06/28/2011 M1.70 INCH BROOME NY TRAINED SPOTTER
THE 1.7 INCHES OF RAIN FELL IN A TIME FRAME FROM 6...45
PM TO 7...50 PM
&&
CORRECTED REMARKS
MJNLocal storm report, Jun 28, 8:10 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG BURLINGTON 41.78N 76.61W
06/28/2011 BRADFORD PA 911 CENTER
REPORTS OF TREES DOWN IN AND AROUND BURLINGTON
&&
MJNLocal storm report, Jun 28, 8:16 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
816 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN TRIANGLE 42.34N 75.88W
06/28/2011 M2.11 INCH BROOME NY AMATEUR RADIO
RAIN FELL IN A 2 HOUR TIMEFRAME FROM 6 PM TILL 8 PM
&&
MJNSpecial weather statement, Jun 28, 8:29 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
829 PM EDT TUE JUN 28 2011
PAZ038-039-290130-
BRADFORD PA-SUSQUEHANNA PA-
829 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORM WILL AFFECT EASTERN BRADFORD AND WESTERN
SUSQUEHANNA COUNTIES...
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
BURLINGTON...AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SHESHEQUIN AND MONROETON AT 835 PM EDT...
NORTH TOWANDA AND TOWANDA AT 840 PM EDT...
WYSOX AND MACEDONIA AT 845 PM EDT...
ROME AT 850 PM EDT...
CHERRYTOWN AND TERRYTOWN AT 855 PM EDT...
HERRICKVILLE AND HERRICK AT 900 PM EDT...
BRUSHVILLE AND LE RAYSVILLE AT 910 PM EDT...
RUSHVILLE AND SILVARA AT 915 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4165 7612 4164 7616 4168 7665 4186 7668
4197 7585 4164 7585 4164 7609 4164 7612
MLJSpecial weather statement, Jun 28, 8:50 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
850 PM EDT TUE JUN 28 2011
NYZ045-056-057-290145-
BROOME NY-CHENANGO NY-DELAWARE NY-
850 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE...EXTREME SOUTH
CENTRAL CHENANGO AND SOUTHEASTERN BROOME COUNTIES...
* AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
HARPURSVILLE...AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SANFORD AT 855 PM EDT...
STILESVILLE AND DEPOSIT AT 905 PM EDT...
CANNONSVILLE AT 915 PM EDT...
TROUT CREEK AT 920 PM EDT...
LOOMIS AT 925 PM EDT...
BEERSTON AND ROCK RIFT AT 930 PM EDT...
WALTON AND HARVARD AT 935 PM EDT...
COLCHESTER AND SHINHOPPLE AT 940 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4198 7487 4204 7566 4222 7569 4224 7485
4199 7484
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:10 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 65 min |
| Jun 28, 8:50 PM EDT | Special Weather Statement | BGM | Delaware | 55 min |
| Jun 28, 9:04 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 41 min |
| Jun 28, 9:28 PM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
| Jun 28, 10:23 PM EDT | Special Weather Statement | BGM | Sullivan | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.